Exam Review
- A client is receiving Total Parenteral Nutrition (TPN) while admitted in the inpatient setting. Which of the following conditions can occur if the nurse abruptly stops TPN?A)DiarrheaB)HypoglycemiaC)HypovolemiaD)Erythema at the site
- The nurse is caring for an 18-year-old client who has recently been prescribed montelukast. Which statement made by the client indicates understanding of the newly prescribed medication?A)"This medication has a tendency to produce anaphylaxis."B)"Bloodwork is required regularly to monitor the therapeutic levels of this medication."C)"This medication is for long-term treatment for asthma."D)"I can repeat this medication twice prior to seeking medical attention."
- A client is taking pyridostigmine for muscle weakness associated with myasthenia gravis. The nurse educates the client on which possible cholinergic side effects associated with this medication? (Select all that apply)(SATA)A)Dry MouthB)DiarrheaC)Decreased UrinationD)Excessive LacrimationE)TachycardiaF)Excessive sweating
- The nurse is caring for a client currently taking oxymetazoline. Which of the following statements should the nurse include regarding oxymetazoline?A)"Limit use of the drug to 3 days to prevent rebound nasal congestion."B)"Take this drug at bedtime because it may cause drowsiness."C)"This medication may take up to a week to see effects."D)"This drug may be used in maintenance treatment for asthma."
Exam Review
- A client newly prescribed niacin (Nicotinic Acid) presents to the healthcare setting with complaints of flushing following doses. Which of the following medications would the nurse anticipate being administered?A)Beta BlockersB)Calcium Channel BlockersC)NSAIDsD)Fibric Acid Derivatives
- A client is prescribed antibiotics while pending the results of their wound culture. The nurse understands this method of medication therapy is known as:A)Prophylactic therapyB)Palliative therapyC)Maintenance TherapyD)Empiric therapy
- A client diagnosed with strep throat requires antibiotics for treatment. With an allergy to penicillin, the nurse understands which medication should be avoided due to cross-sensitivity with penicillin medications?A)MacrolidesB)SulfonamidesC)CephalosporinsD)Tetracyclines
- A nurse reads in a drug information guide that PO morphine has a high first-pass effect. Which of the following would the nurse expect?A)The drug will be most effective when given orally.B)The drug will be more effective when given in a non-enteral route.C)The drug is excreted by the kidneys at a slower rate than most medications.D)The kidney will metabolize some of the drug before it reaches the bloodstream.
Exam Review
- A nurse is assessing a client who is lethargic, diaphoretic, and difficult to arouse. The client's blood sugar result was 40 mg/dL. The nurse anticipates which of the following to be administered?A)Glucose tabletsB)EpinephrineC)IVP dextrose 50%D)4 oz of orange juice
- A client diagnosed with trichomoniasis is prescribed metronidazole (Flagyl). The nurse should instruct the client to avoid which contraindication associated with this medication?A)Grapefruit JuiceB)DairyC)AlcoholD)Tyramine-based foods
- A client's severe asthma has necessitated the use of a long-acting beta2-agonist (LABA). Which of the client's statements suggests a need for further education?A)"I've heard that this drug is particularly good at preventing asthma attacks during exercise."B)"I know that these drugs can sometimes make my heart beat faster."C)"I'll make sure to use this each time I feel an asthma attack coming on."D)"I've heard that this drug sometimes gets less effective over time."
- The nurse is preparing to administer digoxin (Lanoxin) to a client experiencing atrial fibrillation. Which of the following electrolyte imbalances would the nurse assess to reduce the incidence of toxicity with digoxin (Lanoxin)?A)HypokalemiaB)HypophosphatemiaC)HypocalcemiaD)Hypernatremia
Exam Review
- A client taking a newly prescribed Monoamine Oxidase Inhibitor (MAOI) is receiving education on foods that contain tyramine. Which of the following foods below should be excluded from the client's diet?A)Fruit JuicesB)Aged CheddarC)Smoked SausageD)CerealE)Grilled ChickenF)Red Wine
- A nurse is caring for a client who has been taking phenytoin (Dilantin). The nurse understands that which of the following is a long-term adverse effect of this medication?A)Hair lossB)SeizuresC)HypertensionD)Gingival hyperplasia
- A client frequently takes diphenhydramine (Benadryl) to alleviate his upper respiratory symptoms associated with allergies. Which of the following mechanisms of action applies to diphenhydramine (Benadryl)?A)Blocks effects of histamine by competing and occupying H1 receptor sites.B)Blocks effects of histamine by competing and occupying H2 receptor sites.C)Stimulates effects of histamine by increasing the number of H2 receptor sites.D)Stimulates effects of histamine by occupying all H receptor sites.
- A client presents to the healthcare setting with a diagnosis of chronic liver failure. The nurse understands this will affect which step of pharmacokinetics?A)ExcretionB)AbsorptionC)MetabolismD)Distribution
Exam Review
- A client presents to the healthcare setting with a diagnosis of emphysema. Which of the following medications below would be contraindicated with the client's allergy to soybeans?A)Methylprednisolone (Solumedrol)B)Ipratropium bromide (Atrovent)C)Montelukast (Singulair)D)Albuterol (Ventolin)
- The nurse is caring for a client currently taking a combination birth control pill for contraception prevention. Which adverse effect would the nurse closely monitor for associated with this medication?A)HypertensionB)Dysfunctional uterine bleedingC)ThromboembolismD)Osteoporosis
- The nurse is administering an estrogen blocker to a client diagnosed with advanced breast cancer. Which of the following side effects will the nurse caution the client regarding?A)Thromboembolic eventsB)Tendon RuptureC)PhotosensitivityD)Increase risk of lymphomas
- A client has been taking propylthiouracil (PTU) for 8 weeks. Which statement by the client would indicate the drug is having its desired effects? (Select all that apply).A)"My skin is not bruising as much."B)“I am sleeping so much better."C)"I don't feel as anxious as I once did."D)“I can't seem to gain any weight no matter how much I eat."E)"My menstruation is returning back to its regular cycle."F)"My heart doesn't seem to be racing anymore."
Exam Review
- A client recently diagnosed with Iron deficiency Anemia is prescribed Ferrous Sulfate daily. Which of the following statements below is true regarding iron therapy?A)This medication should be taken with a straw to avoid discoloration of the teethB)This medication is to be taken with milk to enhance absorptionC)This medication is to be taken at night to prevent constipation from occurringD)This medication should be taken with antacids to prevent gastrointestinal distress
- The nurse is caring for a patient who is currently receiving oxytocin (Pitocin). What will the nurse anticipate as an expected outcome of this medication?A)Inducing labor in full-term gestation clientsB)Preventing contractions in pre-term clientsC)Prevention of pregnancyD)Increase the amounts of eggs produced during ovulation
- A nurse is caring for a client who is currently 34-weeks gestation. Which of the following medications would be avoided due to its category X classification?A)morphineB)famotidine (Pepcid)C)misoprostol (Cytotec)D)ibuprofen (Advil)
- A diabetic client who is currently taking metformin is ordered a computerized tomography (CT) scan with contrast. The nurse understands that the client's metformin should be discontinued how many hours before receiving intravenous (IV) contrast?A)24 hoursB)12 hoursC)6 hoursD)48 hours